Thunderstorm Wind, Izard
- When
- July 13, 4:30 PM CST
- Where
- Izard County, 2 mi S of Myron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.150, -91.700
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 2:37 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT SUN JUL 13 2003 SCATTERED THUNDERSTORMS CONTINUE ACROSS MAINLY NORTH AREAS. STRONG THUNDERSTORMS IN THE NORTH CENTRAL PART OF THE STATE ARE NOW BACK BUILDING. MESO HIGH IS NOTED IN SOUTHEAST OKLAHOMA. UPPER RIDGE CONTINUES ACROSS THE WESTERN U.S. A CHANCE OF SHOWERS AND THUNDERSTORMS STILL EXISTS THIS EVENING OVER THE CENTRAL AND SOUTH SECTIONS THIS EVENING. WILL KEEP 20 POPS FOR THIS EVENING IN THE NORTH AND 30 POPS ELSEWHERE. LI/S TO -13 ARE NOTED IN SOUTHERN ARKANSAS. JUICY DEW POINTS OF 75 EXTEND ALL THE WAY ACROSS THE EASTERN HALF OF ARKANSAS. MODELS ARE IN GOOD AGREEMENT WITH THE EXCEPTION OF THE GFS OVERDOING THE MOISTURE. ANOTHER SHORT WAVE MOVES THROUGH ON MONDAY AND SHOULD MOST AFFECT THE SOUTH SECTIONS. THE UPPER RIDGE EXPANDS EASTWARD ON TUESDAY AND SHOULD KEEP THE CWFA DRY. WILL KEEP SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY AND THURSDAY. FRIDAY WILL BE DRY AS THE UPPER HIGH PRESSURE AREA MOVES EAST. A LOW PRESSURE AREA MOVES OUT OF THE GULF AND WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA FOR SUNDAY. TEMPERATURE TRENDS WILL CONTINUE WITH MAINLY LOWS IN THE 70S AND HIGHS IN THE LOW TO MID 90S. MODELS ARE IN GOOD AGREEMENT WITH TEMPERATURES AS WELL. HRO 68 90 68 89 / 10 10 10 10 LIT 72 93 73 93 / 20 10 10 10 HOT 73 92 71 94 / 20 10 10 10 PBF 73 94 73 95 / 30 10 10 10 .LZK...NONE. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 223 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS OVER ARKANSAS. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM 1 S OPPELLO AR .75 INCH HAIL
07/13/03 CONWAY REPORTED BY HAM RADIO
OPERATOR.
44ARZ034-045>047-055>057-062>069-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH 736 FOR BRADLEY...CALHOUN...CLEVELAND... DALLAS...GRANT...JEFFERSON...LONOKE...MONROE...OUACHITA... PRAIRIE...AND WOODRUFF COUNTIES HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH 736 REMAINS IN EFFECT FOR...ARKANSAS... DESHA...DREW AND LINCOLN COUNTIES. 44
ARZ034-045>047-055>057-062>069-132200- SPECIAL WEATHER STATEMENT...CORRECTED TO CANCEL ADDITIONAL COUNTIES NATIONAL WEATHER SERVICE LITTLE ROCK AR 406 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH 736 THAT WAS IN EFFECT FOR...ARKANSAS... BRADLEY...CALHOUN...CLEVELAND...DALLAS...DESHA...DREW...GRANT... JEFFERSON...LINCOLN...LONOKE...MONROE...OUACHITA...PRAIRIE AND WOODRUFF COUNTIES...HAS BEEN CANCELLED. 44
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329474.